Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 101, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 9, 2012, 10:23 PM EDT for 10 counties in New York. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 10:23 PM EDT (02:23 UTC)
- Expired
- Aug 9, 2012, 11:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Onondaga County, NY, Schuyler County, NY, Seneca County, NY, Tioga County, NY, Tompkins County, NY
The radar
The Binghamton radar (KBGM), 60 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 10:35 PM EDT | HAIL 0.75 | Ithaca, NY | |
| Aug 9, 10:39 PM EDT | TSTM WND DMG | Moravia, NY | TREES AND WIRES DOWN. |
| Aug 9, 11:15 PM EDT | TSTM WND DMG | Homer, NY | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 685 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
828
WUUS51 KBGM 100223
SVRBGM
NYC007-011-015-017-023-067-097-099-107-109-100330-
/O.NEW.KBGM.SV.W.0101.120810T0223Z-120810T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1023 PM EDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BROOME COUNTY IN CENTRAL NEW YORK...
SOUTHERN CAYUGA COUNTY IN CENTRAL NEW YORK...
NORTHEASTERN CHEMUNG COUNTY IN CENTRAL NEW YORK...
EXTREME NORTHWESTERN CHENANGO COUNTY IN CENTRAL NEW YORK...
CORTLAND COUNTY IN CENTRAL NEW YORK...
SOUTHERN ONONDAGA COUNTY IN CENTRAL NEW YORK...
EXTREME SOUTHEASTERN SCHUYLER COUNTY IN CENTRAL NEW YORK...
SOUTHEASTERN SENECA COUNTY IN CENTRAL NEW YORK...
NORTHERN TIOGA COUNTY IN CENTRAL NEW YORK...
TOMPKINS COUNTY IN CENTRAL NEW YORK...
* UNTIL 1130 PM EDT.
* AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM UNION SPRINGS TO KING FERRY TO
NEWFIELD...AND MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SCIPIO CENTER BY 1030 PM EDT...
FLEMING...LANSING AND ITHACA BY 1032 PM EDT...
CASCADE...LANSING...DANBY AND CAYUGA HEIGHTS BY 1034 PM EDT...
MELROSE PARK...CASOWASCO...CASCADE AND NORTHEAST ITHACA BY 1036 PM
EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4303 7597 4286 7589 4274 7589 4272 7587
4236 7590 4222 7667 4267 7669 4288 7680
TIME...MOT...LOC 0223Z 258DEG 23KT 4288 7665 4269 7655
4235 7659
$$
HEDEN1 follow-up statement
580
WWUS51 KBGM 100303
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1103 PM EDT THU AUG 9 2012
NYC007-015-097-099-107-100314-
/O.CAN.KBGM.SV.W.0101.000000T0000Z-120810T0330Z/
BROOME NY-CHEMUNG NY-SCHUYLER NY-SENECA NY-TIOGA NY-
1103 PM EDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TIOGA...SOUTHEASTERN
SENECA...EXTREME SOUTHEASTERN SCHUYLER...NORTHEASTERN CHEMUNG AND
NORTHWESTERN BROOME COUNTIES IS CANCELLED...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4285 7590 4274 7589 4272 7587 4241 7590
4241 7626 4240 7630 4238 7630 4237 7626
4237 7631 4289 7650 4302 7603 4303 7597
TIME...MOT...LOC 0304Z 247DEG 35KT 4275 7615
$$
NYC011-017-023-067-109-100330-
/O.CON.KBGM.SV.W.0101.000000T0000Z-120810T0330Z/
CHENANGO NY-CORTLAND NY-ONONDAGA NY-TOMPKINS NY-CAYUGA NY-
1103 PM EDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTHEASTERN CAYUGA...NORTHEASTERN TOMPKINS...SOUTHERN
ONONDAGA...CORTLAND AND EXTREME NORTHWESTERN CHENANGO COUNTIES...
AT 1102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PREBLE...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TULLY AND TRUXTON BY 1110 PM EDT...
APULIA...TRIPOLI AND LA FAYETTE BY 1115 PM EDT...
FABIUS...KEENEY AND CUYLER BY 1120 PM EDT...
WATERVALE BY 1125 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4285 7590 4274 7589 4272 7587 4241 7590
4241 7626 4240 7630 4238 7630 4237 7626
4237 7631 4289 7650 4302 7603 4303 7597
TIME...MOT...LOC 0304Z 247DEG 35KT 4275 7615
$$
HEDENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:05 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 9, 8:05 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 805 PM EDT THU AUG 9 2012 .SYNOPSIS... AN AREA OF LOW PRESSURE OVER THE GREAT LAKES WILL BRING INCREASED HUMIDITY TO THE AREA TONIGHT THROUGH FRIDAY. THIS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS WHICH MAY CONTAIN BRIEF HEAVY RAIN... GUSTY WINDS AND SMALL HAIL. SHOWERS AND THUNDER COULD LINGER INTO SATURDAY MORNING FOR THE POCONOS AND CATSKILLS...BUT OVERALL... DRIER AIR WILL WORK ITS WAY IN ACROSS THE REGION OVER THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... 8 PM UPDATE... STORMS OVER NORTHEAST PA IN AREA OF BEST INSTABILITY WITH PULSE SEVERE BEING THE CONCERN ALONG WITH HEAVY RAIN AND SOME TRAINING OF CELLS. A LINE OF STORMS HAS FIRED UP AGAIN OVER WESTERN PA AND NY SLOWLY MOVING NORTHEAST INTO STUEBEN COUNTY. BELIEVE THAT AS THIS MOVES INTO THE FINGER LAKE REGION THE NORTHERN PART OF THE LINE WILL WEAKEN TO SCATTER SHOWERS WHERE AS THUNDER WILL REMAIN POSSIBLE OVER THE SOUTHERN TIER AND NORTHEAST PA. HAVE ADJUSTED THE POPS AND CLOUDS FOR TRENDS. PREVIOUS DISCUSSION... PULSE STORMS IGNITING AS EXPECTED ROUGHLY ALONG AND EAST OF I-81...ALONG INSTABILITY AXIS...THOUGH PERHAPS OF A BIT MORE COVERAGE THAN PREVIOUSLY ANTICIPATED. MEANWHILE...THE SURFACE CONVERGENCE BOUNDARY/WEAK WAVE IS MOVING IN FROM THE WEST ON SCHEDULE. GOOD DIURNAL HEATING AHEAD OF IT SHOULD ALLOW CONVECTION TO CONTINUE EAST ACROSS THE AREA THE REMAINDER OF THIS AFTERNOON INTO EARLY EVENING...WITH BEST FOCUS ACROSS THE SOUTHERN ZONES/NORTHEAST PA. THE WAVE IS CURRENTLY WITHIN THE SMALL AREA OF OVERLAP FOR BOTH DECENT INSTABILITY AND INCREASING SHEAR...YET MOVING INTO AREA OF LESS SHEAR. FORECAST HAS BEEN UPDATED ACCORDINGLY FOR EXPECTED TIMING AND LOCATION OF ACTIVITY BOTH FROM DIURNAL PULSE CONVECTION...AND THE WAVE COMING IN FROM THE WEST. I ALSO ADDED GUSTY WINDS WORDING TO ACCOMPANY THUNDER IN THE WEATHER GRIDS...ALONG WITH MENTION OF POSSIBLE HEAVY RAINFALL. INTERESTING SET UP...WITH HIGHER INSTABILITY/LOW SHEAR IN THE CENTRAL TO EASTERN ZONES...AND HIGHER SHEAR/NOT AS MUCH INSTABILITY IN THE WEST WHERE CLOUD COVER IMPACTED SURFACE HEATING. STORM PREDICTION CENTER KEEPS ENTIRE AREA IN SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS SOME THREAT...BECAUSE OF AMOUNT OF SURFACE HEATING NOW OCCURRING AHEAD OF SURFACE BOUNDARY...AND MUCH HIGHER PRECIPITABLE WATER COMPARED TO YESTERDAY /EXCEEDING 1.5 INCHES BY LATE AFTERNOON/. WE HAVE ALREADY HAD A FEW PULSE STORMS WITH ELEVATED CORES...THOUGH ALMOST ALL OF THEM NOT QUITE TO SEVERE THRESHOLDS. DECENT AMOUNT OF INSTABILITY AS INDICATED BY 1500-2000 J/KG MIXED LAYER 0-1KM CAPE. THE SHEAR THOUGH IS MARGINAL AT BEST...AND MAINLY IN THE WESTERN ZONES. ACTIVITY QUICKLY WANES IN WAKE OF WAVE LATER THIS EVENING. ANOTHER WAVE WILL APPROACH FROM SOUTHWEST TOWARDS DAWN FOR SCATTERED SHOWERS AND POSSIBLE THUNDER. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... 230 PM UPDATE... STORM PREDICTION CENTER AGAIN HAS ENTIRE AREA UNDER SLIGHT RISK OF SEVERE FRIDAY. SHEAR PARAMETERS LOOK PRETTY GOOD...BUT WE WILL BE IN WARM SECTOR ALOFT WHILE ALSO HAVING LIMITED HEATING DUE SIGNIFICANT AMOUNT OF LOW LEVEL CLOUD COVER. IT REMAINS UNCERTAIN HOW MUCH SURFACE-BASED INSTABILITY WE CAN GET. AT THIS TIME...EXPECTING SMALL EMBEDDED WAVE TO CONTINUE ITS TREK SOUTHWEST TO NORTHEAST FRIDAY MORNING...WITH SOME DIURNAL ENHANCEMENT OCCURRING ON ITS WAY OUT IN THE NORTHEASTERN ZONES LATE MORNING. BEYOND THEN...THERE MAY BE A RELATIVE LULL...BEFORE OCCLUDED FRONT BECOMES INVOLVED APPROACHING FROM SOUTHWEST LATE FRIDAY AFTERNOON-EVENING TO PRODUCE ANOTHER BATCH OF RAIN/EMBEDDED THUNDER. SEE HYDROLOGY SECTION FOR POSSIBLE WATER CONCERNS. CUTOFF LOW STACKS WITH SURFACE LOW FRIDAY NIGHT OVER LAKE HURON...WHICH THEN SLOWLY DRIFTS NORTH-NORTHEAST INTO QUEBEC. THIS ALLOWS DRY SLOT TO OVERTAKE THE REGION FOR MAJORITY OF THE WEEKEND. OTHER THAN SHOWERS/THUNDER LINGERING IN THE EASTERN ZONES SATURDAY MORNING ASSOCIATED WITH DEPARTING OCCLUDED FRONT...ONLY LOOKING AT SLIGHT TO LOW CHC POPS THROUGH SUNDAY NIGHT. BEST CHANCE WILL BE FOR SOME INSTABILITY SHOWERS IN FINGER LAKES THROUGH MOHAWK VALLEY SUNDAY AFTERNOON. TEMPERATURES THIS WEEKEND...AFTER A WARM SATURDAY MORNING...WILL BE NEAR CLIMATOLOGICAL NORMS IN WAKE OF THE OCCLUDED FRONT. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MEDIUM RANGE MODELS IN FAIR AGREEMENT THROUGH THE EXTENDED PERIOD WHICH BASICALLY SHOWS A BROAD UPPER LEVEL TROF ACROSS THE NORTHEAST THROUGH THE PERIOD. INITIALLY SFC HIGH PRES BUILDING IN FROM THE OHIO VALLEY AFTER THE DEPARTING UPPER LEVEL LOW WILL PROVIDE DRY WEATHER SUNDAY NIGHT AND MONDAY. LATE MONDAY NIGHT INTO TUESDAY, BOTH THE GFS/ECMWF SHOW A MID LEVEL SHORT WAVE MOVING ACROSS THE AREA WITHIN THE BROAD TROF. FOR TUESDAY, INCLUDED CHC POPS FOR TSRA ACROSS THE ENTIRE FORECAST AREA. THE CHC FOR CONVECTION WILL CONTINUE THROUGH WEDNESDAY EVENING AS A SFC COLD FRONT APPROACHES THE REGION FROM EASTERN CANADA. FOR NOW KEPT SLIGHT CHC POPS ON THURSDAY, AS MODEL SOLUTIONS DIVERGE WITH GFS SHOWING DRY WEATHER WITH SFC HIGH BUILDING IN BEHIND TROF WHILE ECMWF SHOWS A VERTICALLY STACKED LOW DROPPING INTO THE SAINT LAWRENCE VALLEY REGION. TEMPS THROUGH THE PERIOD WILL REMAIN SEVERAL DEGREES ABOVE NORMAL. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... DIURNAL INSTABILITY COMBINED WITH AN UPPER LEVEL LOW DROPPING INTO THE LOWER LAKES WITH PRODUCE SCATTERED TO WIDESPREAD CONVECTION OVER THE TERMINALS THROUGH EARLY EVENING. FOR THIS ACTIVITY INCLUDED TEMPO GROUPS FOR TSRA/SHRA. LOSS OF INSTABILITY LATER THIS EVENING SHOULD RESULT IN A BREAK FROM ACTIVITY LATER THIS EVENING THROUGH LATE TONIGHT. LATE TONIGHT THROUGH MID MORNING AREA WILL BE IN THE VCNTY OF A WARM FRONT WITH MVFR SHOWERS LIKELY. THIS ACTIVITY WILL DISSIPATE BY EARLY TO MID MORNING WITH MORE CONVECTION LIKELY LATE AFTERNOON/EVENING AS OCCLUSION APPROACHES TERMINALS. S/SE WINDS AROUND 10 KNOTS BECOMING LIGHT SOUTHEAST OVERNIGHT THEN S/SW ON SATURDAY AROUND 10 KNOTS. OUTLOOK... SAT AFTERNOON...MVFR IN SHRA/TSRA. SUN THROUGH TUESDAY...MAINLY VFR. && .HYDROLOGY... TRAINING OF STORMS HAVE CAUSED SOME MINOR ISSUES THIS EVENING AND WILL CONTINUE TO BE MONITORED. PRECIPITABLE WATER VALUES INCREASE FRIDAY...POOLING ABOVE 1.75 INCHES ALONG NEGATIVELY-TILTING OCCLUDED FRONT THAT ENCROACHES LATE FRIDAY AFTERNOON THROUGH EVENING. DEPENDING ON WHAT KIND OF PRIMING WE GET FROM OUR FIRST BATCH OF CONVECTION THIS AFTERNOON/EVENING...WATER PROBLEMS ARE NOT OUT OF THE QUESTION BY THEN...PARTICULARLY CATSKILLS/POCONOS. THIS POTENTIAL WILL BE MONITORED CLOSELY AND ASSESSED. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...BMW NEAR TERM...BMW SHORT TERM...MDP LONG TERM...RRM AVIATION...RRM HYDROLOGY...
Hazardous weather outlook, Aug 9, 9:34 AM EDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 934 AM EDT THU AUG 9 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-101345- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 934 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY INTO TONIGHT FOR THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL WITHIN THE STRONGEST CELLS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY FOR THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL. ALSO...SLOW MOVING STORMS LATE FRIDAY THROUGH EARLY SATURDAY COULD PRODUCE LOCALIZED MINOR FLOODING AND PONDING OF WATER IN URBANIZED AREAS AND OTHER TYPICAL LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EVENING. MDP
In the hours before
Special weather statement, Aug 9, 8:29 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
829 PM EDT THU AUG 9 2012
PAZ040-048-072-100130-
PIKE PA-WAYNE PA-
829 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE AND NORTH CENTRAL
PIKE COUNTIES...
* AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR PROMPTON...AND MOVING EAST
AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HONESDALE AT 835 PM EDT...
HAWLEY AT 845 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4138 7541 4178 7546 4184 7511 4182 7510
4181 7507 4178 7511 4177 7506 4172 7505
4171 7507 4169 7505 4163 7504 4161 7508
4156 7503 4148 7500
DJNLocal storm report, Aug 9, 9:21 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
921 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG PRATTSBURG 42.52N 77.28W
08/09/2012 STEUBEN NY 911 CENTER
TREE DOWN ON WIRES
&&
JMLLocal storm report, Aug 9, 9:28 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
928 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG WESTMORELAND 43.12N 75.42W
08/09/2012 ONEIDA NY 911 CENTER
TREE DOWN ON A HOUSE ON EAST MAIN STREET.
0455 PM HAIL NORWICH 42.53N 75.52W
08/09/2012 E0.88 INCH CHENANGO NY TRAINED SPOTTER
ALSO ADDITIONAL PEA SIZED HAIL REPORTS FROM THE NORWICH
AREA.
0508 PM TSTM WND DMG EDMESTON 42.70N 75.23W
08/09/2012 OTSEGO NY 911 CENTER
TREES DOWN.
0550 PM TSTM WND DMG CHERRY VALLEY 42.80N 74.75W
08/09/2012 OTSEGO NY 911 CENTER
TREES DOWN.
0600 PM HAIL COOPERSTOWN 42.70N 74.93W
08/09/2012 E1.00 INCH OTSEGO NY TRAINED SPOTTER
0625 PM TSTM WND DMG MILFORD 42.59N 74.95W
08/09/2012 OTSEGO NY 911 CENTER
TREES DOWN.
0700 PM HAIL NANTICOKE 41.20N 76.00W
08/09/2012 M0.88 INCH LUZERNE PA PUBLIC
0725 PM TSTM WND DMG KINGSTON 41.26N 75.89W
08/09/2012 LUZERNE PA 911 CENTER
TREES DOWN BLOCKING ROAD
0745 PM HAIL NICHOLSON 41.63N 75.79W
08/09/2012 M0.75 INCH WYOMING PA PUBLIC
0920 PM TSTM WND DMG PRATTSBURG 42.52N 77.28W
08/09/2012 STEUBEN NY 911 CENTER
TREE DOWN ON WIRES
&&
DJNLocal storm report, Aug 9, 10:07 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1007 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND DMG DUNDEE 42.52N 76.98W
08/09/2012 YATES NY 911 CENTER
TREE BLOWN DOWN ON HOUSE.
&&
DJNLocal storm report, Aug 9, 10:11 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1011 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND DMG BLUFF POINT 42.62N 77.12W
08/09/2012 YATES NY 911 CENTER
TREES AND WIRES BLOWN DOWN BY THUNDERSTORM WINDS.
&&
DJNLocal storm report, Aug 9, 10:16 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1016 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL DUNDEE 42.52N 76.98W
08/09/2012 M0.88 INCH YATES NY PUBLIC
&&
JMLThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:20 PM EDT | Special Weather Statement | BGM | Steuben | 55 min |
| Aug 9, 8:41 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben, Yates | 64 min |
| Aug 9, 9:32 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Schuyler, Seneca, Steuben, Tompkins, Yates | 58 min |
| Aug 9, 10:58 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 47 min |
| Aug 9, 11:42 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 33 min |
| Aug 10, 12:20 AM EDT | Special Weather Statement | BGM | Oneida | 40 min |
| Aug 10, 5:52 AM EDT | Special Weather Statement | BGM | Chenango | 38 min |
| Aug 10, 6:16 AM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison, Onondaga | 44 min |
| Aug 10, 10:13 AM EDT | Special Weather Statement | BGM | Otsego | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.